MAUDE Adverse Event Report: STRYKER SPINE-US XIA LP POLYAXIAL SCREW 6.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA LP POLYAXIAL SCREW 6.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03821640
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during rotation of the xia ll polyaxial screw the tulip head of the screw came out of the shaft intra-operatively.No adverse consequences were reported.Surgery was successfully completed with a 10 minute delay.
 
Additional Manufacturer Narrative
Visual inspection confirmed that tulip head disengaged from shank.There are multiple deformation marks on bottom of tulip head and slight indentation on screw shank head.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Device ifu was reviewed and the following was found to be relevant: "the doctor operating must take care not to use the instruments to exert inappropriate stress on the spine or the implants and must scrupulously comply with any operating procedure described in the surgical technique provided by stryker spine.For example, the forces exerted when repositioning an instrument in-situ must not be excessive as this is likely to causes injury to the patient".The most likely cause of the reported event was determined to be excessive force applied during spinal correction maneuvers.
 
Event or Problem Description

Brand Name
XIA LP POLYAXIAL SCREW 6.5 X 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11667374
Report Number3005525032-2021-00015
Device Sequence Number3127908
Product Code NKB
UDI-Device Identifier04546540149237
UDI-Public04546540149237
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03821640
Device Catalogue Number03821640
Device Lot NumberC01044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1